Grunsky's theorem

Grunsky's theorem In mathematics, Grunsky's theorem, due to the German mathematician Helmut Grunsky, is a result in complex analysis concerning holomorphic univalent functions defined on the unit disk in the complex numbers. The theorem states that a univalent function defined on the unit disc, fixing the point 0, maps every disk |z| < r onto a starlike domain for r ≤ tanh π/4. The largest r for which this is true is called the radius of starlikeness of the function. Contents 1 Statement 2 An inequality of Grunsky 2.1 Proof 3 Proof of the theorem 4 References Statement Let f be a univalent holomorphic function on the unit disc D such that f(0) = 0. Then for all r ≤ tanh π/4, the image of the disc |z| < r is starlike with respect to 0, , i.e. it is invariant under multiplication by real numbers in (0,1). An inequality of Grunsky If f(z) is univalent on D with f(0) = 0, then {displaystyle left|log {zf^{prime }(z) over f(z)}right|leq log {1+|z| over 1-|z|}.} Taking the real and imaginary parts of the logarithm, this implies the two inequalities {displaystyle left|{zf^{prime }(z) over f(z)}right|leq {1+|z| over 1-|z|}} and {displaystyle left|arg {zf^{prime }(z) over f(z)}right|leq log {1+|z| over 1-|z|}.} For fixed z, both these equalities are attained by suitable Koebe functions {displaystyle g_{w}(zeta )={zeta over (1-{overline {w}}zeta )^{2}},} where |w| = 1. Proof Grunsky (1932) originally proved these inequalities based on extremal techniques of Ludwig Bieberbach. Subsequent proofs, outlined in Goluzin (1939), relied on the Loewner equation. More elementary proofs were subsequently given based on Goluzin's inequalities, an equivalent form of Grunsky's inequalities (1939) for the Grunsky matrix. For a univalent function g in z > 1 with an expansion {estilo de exibição g(z)=z+b_{1}z^{-1}+b_{2}z^{-2}+cdots .} Goluzin's inequalities state that {estilo de exibição à esquerda|soma _{i=1}^{n}soma _{j=1}^{n}lambda _{eu}lambda _{j}registro {g(z_{eu})-g(z_{j}) over z_{eu}-z_{j}}certo|soma leq _{i=1}^{n}soma _{j=1}^{n}lambda _{eu}{overline {lambda _{j}}}registro {z_{eu}{overline {z_{j}}} over z_{eu}{overline {z_{j}}}-1},} where the zi are distinct points with |zi| > 1 and λi are arbitrary complex numbers.

Taking n = 2. with λ1 = – λ2 = λ, the inequality implies {estilo de exibição à esquerda|registro {g^{melhor }(zeta )g^{melhor }(e )(zeta -eta )^{2} sobre (g(zeta )-g(e ))^{2}}certo|leq log {|1-zeta {overline {e }}|^{2} sobre (|zeta |^{2}-1)(|e |^{2}-1)}.} If g is an odd function and η = – ζ, this yields {estilo de exibição à esquerda|registro {zeta g^{melhor }(zeta ) over g(zeta )}certo|leq {|zeta |^{2}+1 sobre |zeta |^{2}-1}.} Finally if f is any normalized univalent function in D, the required inequality for f follows by taking {estilo de exibição g(zeta )=f(zeta ^{-2})^{-{1 sobre 2}}} com {displaystyle z=zeta ^{-2}.} Proof of the theorem Let f be a univalent function on D with f(0) = 0. By Nevanlinna's criterion, f is starlike on |z| < r if and only if {displaystyle Re {zf^{prime }(z) over f(z)}geq 0} for |z| < r. Equivalently {displaystyle left|arg {zf^{prime }(z) over f(z)}right|leq {pi over 2}.} On the other hand by the inequality of Grunsky above, {displaystyle left|arg {zf^{prime }(z) over f(z)}right|leq log {1+|z| over 1-|z|}.} Thus if {displaystyle log {1+|z| over 1-|z|}leq {pi over 2},} the inequality holds at z. This condition is equivalent to {displaystyle |z|leq tanh {pi over 4}} and hence f is starlike on any disk |z| < r with r ≤ tanh π/4. References Duren, P. L. (1983), Univalent functions, Grundlehren der Mathematischen Wissenschaften, vol. 259, Springer-Verlag, pp. 95–98, ISBN 0-387-90795-5 Goluzin, G.M. (1939), "Interior problems of the theory of univalent functions", Uspekhi Mat. Nauk, 6: 26–89 (in Russian) Goluzin, G. M. (1969), Geometric theory of functions of a complex variable, Translations of Mathematical Monographs, vol. 26, American Mathematical Society Goodman, A.W. (1983), Univalent functions, vol. I, Mariner Publishing Co., ISBN 0-936166-10-X Goodman, A.W. (1983), Univalent functions, vol. II, Mariner Publishing Co., ISBN 0-936166-11-8 Grunsky, H. (1932), "Neue Abschätzungen zur konformen Abbildung ein- und mehrfach zusammenhängender Bereiche (inaugural dissertation)", Schr. Math. Inst. U. Inst. Angew. Math. Univ. Berlin, 1: 95–140, archived from the original on 2015-02-11, retrieved 2011-12-07 (in German) Grunsky, H. (1934), "Zwei Bemerkungen zur konformen Abbildung", Jber. Deutsch. Math.-Verein., 43: 140–143 (in German) Hayman, W. K. (1994), Multivalent functions, Cambridge Tracts in Mathematics, vol. 110 (2nd ed.), Cambridge University Press, ISBN 0-521-46026-3 Nevanlinna, R. (1921), "Über die konforme Abbildung von Sterngebieten", Öfvers. Finska Vet. Soc. Forh., 53: 1–21 Pommerenke, C. (1975), Univalent functions, with a chapter on quadratic differentials by Gerd Jensen, Studia Mathematica/Mathematische Lehrbücher, vol. 15, Vandenhoeck & Ruprecht Categories: Theorems in complex analysis

Se você quiser conhecer outros artigos semelhantes a Grunsky's theorem você pode visitar a categoria Theorems in complex analysis.

Deixe uma resposta

seu endereço de e-mail não será publicado.

Ir para cima

Usamos cookies próprios e de terceiros para melhorar a experiência do usuário Mais informação